Advertisement

loader

Talk

Advanced search

AIBU to ask you guys to make this decision for me?

(74 Posts)
Nicebucket Fri 19-Feb-16 09:29:52

Ok, so I started taking the pill in December for painful periods, acne and horrible PMS.

The pill basically didn't help. I had breakthrough bleeding from the second month onwards, and the periods are still really painful. The acne became worse not better.

I went to my GP and he suggested two things- prescription painkiller for the periods or trying a different brand of the pill for three months more.

He suggested I try a different brand because painkillers are not a long term solution since I've had this issue of horrible periods for over 15 years now.

I really don't want to go on the pill againsad

It made me gain weight, it made me have terrible mood swings and it hasn't helped the periods at all. I got a period this month while on the pill and it's horrible.

What should I do? I've got a three month course of the new pill with me already but I'm inclined not to take it and go back for a painkiller prescription.
I'm so sick of this issue now, I want someone else to decide for me

What should I do?

Coconutty Fri 19-Feb-16 09:31:41

Message withdrawn at poster's request.

bumbleymummy Fri 19-Feb-16 09:33:39

Try the new one. Really, they're all very different. You may not find this one as bad at all. It's worth trying because you can't stay on painkillers forever.

Poppiesway Fri 19-Feb-16 09:34:24

Breakthrough bleeding is quite common for a lot of mini pills.. And can take a while to settle.. Did he offer you the Mirena coil? Or the contraceptive injection? I know you don't want to go in the pill but there are other hormone based medications to try?

Can I ask how old you are? do you have / want more children? Has he sent you for an ultrasound to check what's going on?

bornwithaplasticspoon Fri 19-Feb-16 09:35:58

It's normal to need to try a different brand before you find one that suits you.

Nicebucket Fri 19-Feb-16 09:37:34

I'm 26. I don't have kids, not planning to have any for a loooooong time if ever.

But I'm not sexually active, so I technically don't NEED the pill.

He didn't send me for an ultrasound.

I was on a pill called YAZ (not the same as Yasmin, this ones different) and he's put me now on something called lucette?! It's the same as Yasmin he said.

LottieDoubtie Fri 19-Feb-16 09:38:35

I agree try the new pill- hopefully it'll be better

Nicebucket Fri 19-Feb-16 09:40:01

I'm so miserable right now because I'm on my period. It's painful, I feel sick, I'm dreading spending the whole day at work. My back hurts and it's just horrendous.

I'm most scared about the weight gain. sad I've already gained weight over the past year, don't want to gain anymore. The GP said that the pill doesn't make people gain weight, it just makes you hungry. So I had to eat less hmm

NothingButAHoundDog Fri 19-Feb-16 09:41:56

The only pill that's worked for my skin is Dianette. They are not supposed to prescribe for more than 6 months but find a sympathetic GP and you may get a longer prescription. I get mine free for contraception although technically I should probably have sex with DH now and then to justify this
Yasmin did not help at all.

Nicebucket Fri 19-Feb-16 09:42:16

Ok, will try this one out I guess.

I keep telling myself that once I am in a long term Relationship and I become sexually active, I'll have to take it or some other form of hormonal medication anyway.

Nicebucket Fri 19-Feb-16 09:43:32

NothingBut- my acne is not really severe. It's mild to moderate so I was told Dianette might not be necessary.

LittleWoofDoesntDog Fri 19-Feb-16 09:44:33

The pill that I found worked for me the best with regards to period pain was Microgynon, however they are all completely different; I found anything with progesterone in it like the mini-pill & implant made me act like I was psychotic.
I now have the IUD in which is great for non-chemicals for not great for period pain - for that you might want to consider the IUS - Mirena coil.

PurpleDaisies Fri 19-Feb-16 09:44:37

Adding another vote for try another pill. You might not be sexually active now but it's better to get settled on one before you are.

Would you consider a Mirena coil? They work wonders for many people.

TheGoldenApplesOfTheSun Fri 19-Feb-16 09:48:02

You don't need to take the pill. I found it massively worsened my mood and was amazed at the difference when I came off. Different pills do have different side effects, but you shouldn't have to play contraceptive roulette til you find one that doesn't make you miserable. If not sexually active you're only taking it in the hopes of getting rid of period pain - if it isn't doing that, then there's no reason to keep at it.

There are all kinds of other pain relief things you can try - TENS machine, acupuncture, stronger painkillers and/or anti-inflammatories (they can totally be a long term solution, your GP is talking nonsense!) You really should be referred to a gynae specialist though if the pain is very bad, could be an indicator of endometriosis or other problems - which typically go undiagnosed for years because (mostly male) doctors have old fashioned ideas about how periods are meant to hurt.

Is it possible for you to go see another GP, pref a female one? Or your local GUM clinic may have sympathetic nurses who can recommend other things to try eg the coil...

puzzledbyadream Fri 19-Feb-16 09:49:06

Definitely try the new pill. I am not currently sexually active but continue taking my pill because it allows me to not have periods when they would be inconvenient (in fact I only have 4 a year as a doctor told me this was fine). I have not gained weight from taking the pill, it was the anti-depressants that did that for me...

Nicebucket Fri 19-Feb-16 09:49:45

Is the Mirena coil helpful for like acne and stuff as well? And is it painful to put in? Plus it's got hormones in it as well sad

Cadenza1818 Fri 19-Feb-16 09:50:34

Personally I'd come off it. Pill screwed Mt body up royally and ended up with fertility issues (not to scare you!). I tried various types too. Good luck

Nicebucket Fri 19-Feb-16 09:51:07

I acted psychotic on the pill too. Even at work. Snapped people's heads off! And I'm generally quite a short tempered person anyway, pill made me horrible

I don't know if it was Yaz or it's all pills

blindsider Fri 19-Feb-16 09:52:09

Have you thought about getting pregnant? That would sort out the period pains...

Sorry that isn't very helpful blush

PurpleDaisies Fri 19-Feb-16 09:53:55

Have you thought about getting pregnant? That would sort out the period pains...

Obviously dealing with a child is so much easier...

TheGoldenApplesOfTheSun Fri 19-Feb-16 09:55:08

DH and I use condoms and always have, so you really don't have to take oral contraceptives in a long term relationship if you don't want to. Contraception is both partners' responsibility IMO, and DH would rather 'wrap it up' than see me a weepy, hormone ridden mess (and not likely to want to have sex anyway!) on the mini pill.

Mind you I do have very fond memories of the time at uni when I was able to take Microgynon and go for months on end without a period... Can't take it now but it was a blessing at the time.

ILostItInTheEarlyNineties Fri 19-Feb-16 09:56:30

Agree with puzzled It's safe to run your pills together with no break so avoiding periods. Ask GP for advice.
Most acne is hormonal so you need a combined pill and you need to give it at least a month to see a marked improvement in your skin.

The mini pill or coil will not help your acne and may make it worse.

Your doctor also can prescribe topical treatments for your skin or even a course of anti biotics.

bigredballoon Fri 19-Feb-16 09:58:06

I am not sure if they will fit a Mirena coil if you haven't had children. If they do though, I would consider it. I had one for six years after I completed my family and it was wonderful. It did hurt to have it put in, but that was 10 minutes of my life. After an initial six weeks of constant bleeding (no pain) I was pain and period free for six years whilst I made absolutely sure I didn't want any more children. The best thing ever (for me anyway).

I am on Cerazette (mini pill) and it has solved my painful periods due to endometriosis. The anti-inflammatories were giving me gastric problems even with omeprazole to protect my stomach. So you need to work with your GP to find the best solution for you. Have you been given a gynae referral to check what the underlying problem is?
Not everyone can take NSAID long term and not every pill suits a particular person.

BillBrysonsBeard Fri 19-Feb-16 10:03:29

Agree with GoldenApples, you don't have to take hormonal contraception in a relationship. They turned me into a paranoid, anxious, moody person and I'm usually so laid back... plus I didn't want to have sex! So it's been condoms for the last 7 years and no problems at all.
I would give these pills a chance though as I do know of people who's acne has cleared after a month or so of taking them. I think it's true that it just increases appetite so you can control it. I know it's hard though when you want to eat everything in sight!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now